Consumption of high doses of MDMA (ecstasy) has been linked to cases of serious illness and death in NSW. These cases were a direct result of MDMA toxicity, not as a result of contaminated or fake MDMA tablets or capsules.
While consumption of one MDMA tablet / capsule alone can kill, the risk of toxicity is greatly increased if multiple MDMA tablets or capsules are consumed, or if MDMA is consumed in combination with other stimulant substances such as methamphetamine or cocaine.
Higher dose MDMA tablets / capsules have also been identified recently in NSW.
The average dose in some of these tablets / capsules is
two to three times the dose commonly found in MDMA tablets / capsules circulating in NSW.
Consumption of this dose of MDMA may result in severe or unpleasant adverse effects, serious illness or death.
The higher dose tablets / capsules are: blue tablets with the shape and likeness of an 'Adidas' logo, green and white capsules and clear capsules.
Avoid consumption of these tablets / capsules.
Adverse effects may include severe agitation and paranoia, raised body temperature, seizures (fits), heart rhythm problems and death.
Seek help immediately if you have consumed these tablets or capsules and experience adverse effects.
Seek help from your nearest emergency department or call Triple Zero (000) for emergency assistance.